Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 17, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 13, 2021, 8:33 PM CST for Greer County, Harmon County, Jackson County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2021, 8:33 PM CST (02:33 UTC)
- Expired
- Mar 13, 2021, 9:15 PM CST
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greer County, OK, Harmon County, OK, Jackson County, OK
The radar
The Altus AFB radar (KFDR), 73 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted.
725
WUUS54 KOUN 140233
SVROUN
OKC055-057-065-140315-
/O.NEW.KOUN.SV.W.0017.210314T0233Z-210314T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
833 PM CST Sat Mar 13 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
West central Jackson County in southwestern Oklahoma...
Southeastern Harmon County in southwestern Oklahoma...
Southeastern Greer County in southwestern Oklahoma...
* Until 915 PM CST.
* At 833 PM CST, a severe thunderstorm was located 4 miles southeast
of Gould, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mangum, Gould, Hester and McQueen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3455 9972 3463 9984 3492 9973 3494 9938
3485 9936
TIME...MOT...LOC 0233Z 221DEG 34KT 3462 9971
HAIL...<.75IN
WIND...60MPH
$$
Mahale4 follow-up statements
081
WWUS54 KOUN 140239
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
839 PM CST Sat Mar 13 2021
OKC055-057-065-140315-
/O.CON.KOUN.SV.W.0017.000000T0000Z-210314T0315Z/
Jackson OK-Harmon OK-Greer OK-
839 PM CST Sat Mar 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR WEST CENTRAL JACKSON...SOUTHEASTERN HARMON AND SOUTHEASTERN GREER
COUNTIES...
At 838 PM CST, a severe thunderstorm was located 5 miles west of
Duke, moving northeast at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Mangum, Gould, Hester and McQueen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3458 9972 3463 9984 3492 9973 3494 9938
3485 9936
TIME...MOT...LOC 0238Z 221DEG 34KT 3466 9967
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Mahale881
WWUS54 KOUN 140246
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
846 PM CST Sat Mar 13 2021
OKC055-057-065-140315-
/O.CON.KOUN.SV.W.0017.000000T0000Z-210314T0315Z/
Jackson OK-Harmon OK-Greer OK-
846 PM CST Sat Mar 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR WEST CENTRAL JACKSON...EAST CENTRAL HARMON AND SOUTHEASTERN GREER
COUNTIES...
At 845 PM CST, a severe thunderstorm was located 7 miles northwest of
Duke, moving northeast at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Mangum and McQueen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3465 9963 3469 9982 3492 9973 3494 9938
3473 9953 3468 9958
TIME...MOT...LOC 0245Z 214DEG 33KT 3474 9966
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Mahale197
WWUS54 KOUN 140257
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
857 PM CST Sat Mar 13 2021
OKC065-140306-
/O.CAN.KOUN.SV.W.0017.000000T0000Z-210314T0315Z/
Jackson OK-
857 PM CST Sat Mar 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JACKSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3492 9973 3494 9938 3473 9953 3473 9967
3471 9967 3467 9972 3477 9979
TIME...MOT...LOC 0256Z 219DEG 33KT 3480 9962
$$
OKC055-057-140315-
/O.CON.KOUN.SV.W.0017.000000T0000Z-210314T0315Z/
Harmon OK-Greer OK-
857 PM CST Sat Mar 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR EAST CENTRAL HARMON AND SOUTHEASTERN GREER COUNTIES...
At 856 PM CST, a severe thunderstorm was located 8 miles southwest of
Mangum, moving northeast at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Mangum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3492 9973 3494 9938 3473 9953 3473 9967
3471 9967 3467 9972 3477 9979
TIME...MOT...LOC 0256Z 219DEG 33KT 3480 9962
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Mahale075
WWUS54 KOUN 140314
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
914 PM CST Sat Mar 13 2021
OKC055-057-140324-
/O.EXP.KOUN.SV.W.0017.000000T0000Z-210314T0315Z/
Harmon OK-Greer OK-
914 PM CST Sat Mar 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARMON AND
SOUTHEASTERN GREER COUNTIES WILL EXPIRE AT 915 PM CST...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire. However
gusty winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3492 9973 3494 9938 3473 9953 3473 9967
3471 9967 3467 9972 3477 9979
TIME...MOT...LOC 0314Z 221DEG 34KT 3493 9949
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 5:20 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 13, 5:20 PM CST, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Norman OK 520 PM CST Sat Mar 13 2021 ...New AVIATION... .UPDATE... Issued at 140 PM CST Sat Mar 13 2021 We are monitoring the clearing over southwest parts of Oklahoma where sufficient warming into the lower 70s is eroding the cap. Overall convergence in the warm sector and near warm front is weak at the moment, but convergence appears to be increasing some from near Erick, eastward toward Anadarko. Thus we will monitor for convective development across southwest and west-central Oklahoma over the next 2 to 3 hours. Complex and widespread boundary layer wave clouds still indicate stability, but more in the way of deeper HCR development noted spreading into western north Texas and southwest Oklahoma from the west. Large hail would be the primary concern if any storm that forms is able to mature. Movement of any storm would be fast (30 to 40+ KT) to the north and northeast. && .SHORT TERM... (This evening through Sunday) Issued at 309 PM CST Sat Mar 13 2021 Severe thunderstorms are ongoing and will continue to develop this afternoon across the Texas panhandle. Initially, these thunderstorms should be quasi-discrete supercells. However, the thunderstorms are expected to eventually grow upscale and coalesce into a qasi-linear convective system as they cross the 100th meridian into Oklahoma, coincident with decreasing buoyancy with eastward extent. Consequently, the (relatively) highest threat for severe weather will be along the first row or two of counties, east of the 100th meridian, for damaging wind gusts and large hail. Embedded supercellular structures and/or mesovortices will result in an attendant tornado threat as well, especially with a strengthening low-level jet. We'll have to watch for any discrete supercells that remain ahead of the line, which would have a higher tornado risk. Another area we'll have to watch carefully (for convection) is along the remnant/diffuse front or to its south in the warm sector (see update above). Even if this occurs, they could quickly cross the front into the cooler air mass. Severe weather risk should markedly decrease as the storms move past the first row or two of counties toward central Oklahoma and become elevated and lose their intensity. As a matter of fact, it appears more likely the storms will be non-severe than severe by the time they approach Central Oklahoma. However, with a moderate to strong low-level jet, some gusty winds may still reach the surface. Convection should exit by far southeast Oklahoma Sunday morning. In the systems's wake, breezy south to southwest winds are expected tomorrow afternoon--especially across the western half of Oklahoma and adjacent parts of north Texas. Elevated to near critical fire weather conditions may develop by the afternoon, especially across the far southwest parts of the area. A Fire Danger Statement may be needed. Mahale && .LONG TERM... (Sunday night through next Friday) Issued at 309 PM CST Sat Mar 13 2021 Seasonable temperatures are expected on Monday with highs in the 60s and 70s deg F. As a shortwave trough approaches from the west on Tuesday, a low-level thermal ridge will develop across the Southern Plains. As a result, above-average temperatures are forecast by Tuesday afternoon with highs in the 70s to near 80 deg F. Strong to perhaps severe thunderstorms are possible Tuesday night into early Wednesday as the system moves through with increasing instability and shear ahead of the aforementioned wave. Currently, any wrap-around precipitation is expected to be rain as of right now. Colder weather is expected in the front's wake with below average temperatures for the latter half of the week. Mahale && .AVIATION... (00Z TAFS) Issued at 517 PM CST Sat Mar 13 2021 Mainly MVFR conditions expected tonight. Some showers possible early in the forecast before a line of storms moves from west to east across the area impacting all the sites overnight. This activity should push east shortly after sunrise with quickly clearing skies. Gusty southeast winds this evening will weaken some toward morning before south/southwest winds increase again by mid/late morning on back side of exiting storm system. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 50 66 45 66 / 90 10 0 0 Hobart OK 45 64 42 66 / 100 0 0 0 Wichita Falls TX 50 68 47 71 / 100 0 0 0 Gage OK 39 62 36 60 / 100 0 0 0 Ponca City OK 52 66 44 63 / 80 40 0 10 Durant OK 53 68 48 73 / 80 50 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...10 LONG TERM....10 AVIATION...30
Hazardous weather outlook, Mar 13, 7:09 PM CST, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 709 PM CST Sat Mar 13 2021 OKZ004>048-050>052-TXZ083>090-150115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 709 PM CST Sat Mar 13 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is an slight risk of severe thunderstorms west of a line from Waynoka to Watonga to Lawton to Wichita Falls Texas. A marginal risk remains farther east to near I-35. Isolated strong to severe thunderstorms will be possible this evening across parts of western Oklahoma and western north Texas. The stronger storms will be capable of producing large hail to the size of golf balls, strong damaging wind gusts over 70 mph, and an isolated tornado remains possible. .Flooding... Heavy rainfall that may occur this evening and early Sunday morning could cause localized flooding. Areas closer to the Kansas border are more likely to have the most rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There is a chance for thunderstorms Tuesday night and Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Mar 13, 8:31 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
831 PM CST Sat Mar 13 2021
OKZ033-034-036-140300-
Harmon OK-Greer OK-Jackson OK-
831 PM CST Sat Mar 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Harmon...south
central Greer and northwestern Jackson Counties Until 900 PM CST...
AT 829 PM CST, a strong thunderstorm was located near Gould, moving
northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Gould, Duke and McQueen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3455 9976 3469 9982 3488 9964 3482 9946
3471 9939
TIME...MOT...LOC 0229Z 224DEG 33KT 3465 9971
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:57 PM CST | Tornado Warning | OUN | Jackson | 18 min |
| Mar 13, 8:02 PM CST | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 28 min |
| Mar 13, 8:05 PM CST | Tornado Warning | OUN | Harmon, Jackson | 25 min |
| Mar 13, 8:31 PM CST | Special Weather Statement | OUN | Harmon | 29 min |
| Mar 13, 9:11 PM CST | Severe Thunderstorm Warning | OUN | Ellis | 49 min |
| Mar 13, 9:16 PM CST | Special Weather Statement | OUN | Greer | 29 min |
| Mar 13, 9:46 PM CST | Special Weather Statement | OUN | Beckham | 29 min |
| Mar 13, 9:52 PM CST | Special Weather Statement | OUN | Harper | 23 min |
| Mar 13, 10:14 PM CST | Special Weather Statement | OUN | Harper | 46 min |
| Mar 13, 10:15 PM CST | Special Weather Statement | OUN | Roger Mills | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.